Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 27, 2009, 7:21 AM CDT for 4 counties in Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2009, 7:21 AM CDT (12:21 UTC)
- Expired
- Apr 27, 2009, 9:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coryell County, TX, Hamilton County, TX, Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 112 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:30 AM CDT | FLASH FLOOD | Evant, TX | US 84 WAS CLOSED FOR 1.5 HRS; 4 FAMILIES EVACUATED UNTIL WATER RECEDED. SWIFT WATER TEAM DEPLOYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 271221
FFWFWD
TXC099-193-281-333-271415-
/O.NEW.KFWD.FF.W.0002.090427T1221Z-090427T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
721 AM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CORYELL COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN HAMILTON COUNTY IN NORTH CENTRAL TEXAS
NORTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
SOUTHEASTERN MILLS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 AM CDT
* AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM NEAR LOMETA
TO 10 MILES NORTH OF GATESVILLE. RADAR INDICATES THAT 3 TO 4
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 915 AM CDT.
* THE STORMS PRODUCING THE HEAVY RAINFALL WILL REMAIN MOSTLY
OVER RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3157 9829 3179 9785 3156 9769 3134 9802
3112 9843 3136 9861
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 6:44 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 27, 6:44 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 644 AM CDT MON APR 27 2009 .AVIATION... /12Z UPDATE/ COMPLEX OF THUNDERSTORMS MOVING THROUGH METROPLEX THIS MORNING WILL CONTINUE TO AFFECT ALL TAF SITES THROUGH AT LEAST 14Z. WILL SHOW IFR CONDS FOR TSRA THROUGH THIS TIME. BEYOND 14Z...TIMING OF ADDITIONAL PRECIP BECOMES MORE DIFFICULT. WILL CARRY MVFR CONDITIONS THROUGH MOST OF THE DAY...WITH SOME TEMPO FOR ADDITIONAL PRECIP THIS AFTERNOON. OTHERWISE...SHOULD SEE SOME HIGHER CIGS BY EVENING...FOLLOWED BY A RETURN TO LOW CIGS AGAIN AFTER DARK. 91/DUNN && .PREV DISCUSSION... /ISSUED 327 AM CDT MON APR 27 2009/ A COUPLE OF IMPULSES EMBEDDED IN SOUTHWEST FLOW ALOFT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTH TEXAS TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE NEAR THE UPPER LEVEL SUPPORT WHICH WILL EFFECT MAINLY THE SOUTHERN ZONES THIS MORNING. THE SECOND IMPULSE SHOULD TRACK A BIT FURTHER NORTH AND BRING A BETTER CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20 THIS AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RESPECTABLE LOW LEVEL WINDS WILL MAINTAIN A POTENTIAL FOR SEVERE STORMS TODAY...ESPECIALLY THIS AFTERNOON...WHEN THE MID LEVEL CAP SHOULD WEAKEN SIGNIFICANTLY. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS SINCE LOW LEVEL DIRECTIONAL SHEAR SHOULD BE MARGINAL. STORM CHANCES SHOULD DECREASE FROM SOUTHWEST TO NORTHEAST WITH THE DEPARTING WAVE. HOWEVER...A WEAK COLD FRONT WILL CROSS THE RED RIVER OVERNIGHT AND KEEP THUNDERSTORM CHANCES HIGH...ESPECIALLY IN THE NORTH. LOCALLY HEAVY RAINFALL SHOULD BE THE PRIMARY HAZARD OVERNIGHT. THE COLD FRONT WILL STALL OVER NORTH TEXAS TUESDAY AND STORM CHANCES WILL CONTINUE. THE REMAINDER OF THE WEEK WILL REMAIN UNSETTLED WITH MULTIPLE IMPULSES FORECAST TO MOVE ACROSS THE REGION. THE BEST STORM CHANCES WILL MOST LIKELY BE FRIDAY THROUGH SUNDAY WHEN ANOTHER COLD FRONT MOVES INTO THE REGION. WILL LEAVE CHANCE POPS FOR NOW DUE TO TIMING UNCERTAINTIES...BUT OVERALL SOME MUCH NEEDED RAINFALL SHOULD DAMPEN NORTH TEXAS SOIL THROUGH THE WEEK. THE WIND THIS MORNING WILL BE RATHER GUSTY AS SOME MOMENTUM FROM A 50+ KNOT LOW LEVEL JET MIXES DOWN. HOWEVER...THE STRONG WINDS WILL BE LOCALIZED AND ONLY BRIEFLY STRONG AND GUSTY SO WILL NOT ISSUE A WIND ADVISORY AT THIS TIME. WE WILL BE KEEPING A CLOSE EYE THIS THROUGH THE MORNING IN CASE THE STRONGER WINDS BECOME MORE WIDESPREAD. TEMPERATURES THROUGH THE WEEK WILL BE RATHER SEASONAL WITH HIGHS MAINLY IN THE 70S TO LOWER 80S AND LOWS GENERALLY IN THE 60S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 63 77 66 80 / 70 60 40 40 30 WACO, TX 81 69 81 67 82 / 60 40 30 20 20 PARIS, TX 77 63 76 64 79 / 70 70 50 50 30 DENTON, TX 79 63 76 65 80 / 70 60 50 40 30 MCKINNEY, TX 76 64 78 64 79 / 70 70 50 40 30 DALLAS, TX 79 65 80 66 80 / 70 60 40 40 30 TERRELL, TX 82 66 79 65 81 / 70 60 50 30 30 CORSICANA, TX 80 68 81 66 82 / 60 50 30 30 20 TEMPLE, TX 82 69 82 68 81 / 60 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 4:32 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT MON APR 27 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 432 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING MAINLY WEST OF INTERSTATE 35 AND REGION-WIDE THIS AFTERNOON.
In the hours before
Special weather statement, Apr 27, 4:33 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CDT MON APR 27 2009
TXZ130-141-271000-
ERATH TX-COMANCHE TX-
433 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COMANCHE COUNTY
SOUTHERN ERATH COUNTY
AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUBLIN...MOVING NORTHEAST AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...GUSTINE AND
STEPHENVILLE.
WIND GUSTS TO 50 MPH AND HALF-INCH DIAMETER HAIL CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3203 9862 3241 9802 3225 9794 3219 9793
3210 9786 3193 9818 3191 9820 3185 9816
3184 9816 3172 9842
TIME...MOT...LOC 0933Z 239DEG 28KT 3203 9820
DUNNSpecial weather statement, Apr 27, 4:46 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT MON APR 27 2009
TXZ142-143-271015-
HAMILTON TX-MILLS TX-
446 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HAMILTON COUNTY
MILLS COUNTY
AT 445 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF SAN SABA...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3171 9847 3169 9845 3176 9832 3156 9812
3135 9865 3137 9872 3140 9871 3141 9874
3139 9875 3151 9896
TIME...MOT...LOC 0945Z 243DEG 29KT 3146 9865Special weather statement, Apr 27, 5:26 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 AM CDT MON APR 27 2009
TXZ142-143-271100-
HAMILTON TX-MILLS TX-
526 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
HAMILTON COUNTY
EASTERN MILLS COUNTY
AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3184 9817 3186 9817 3195 9797 3167 9777
3135 9842 3169 9846
TIME...MOT...LOC 1027Z 238DEG 31KT 3157 9823Local storm report, Apr 27, 5:35 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST HOLLAND 30.88N 97.40W
04/27/2009 E70 MPH BELL TX TRAINED SPOTTER
70 MPH WIND GUST IN HOLLAND. ESTIMATED BY A STORM SPOTTERSpecial weather statement, Apr 27, 6:11 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 611 AM CDT MON APR 27 2009 TXZ118-119-271145- TARRANT TX-DALLAS TX- 611 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... DALLAS COUNTY EASTERN TARRANT COUNTY AT 610 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 5 MILES CENTERED NORTHWEST OF CEDAR HILL...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DALLAS AND ARLINGTON. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR EASTERN TEXAS. LAT...LON 3299 9661 3255 9670 3256 9737 3299 9709 TIME...MOT...LOC 1110Z 209DEG 28KT 3262 9703
Local storm report, Apr 27, 6:12 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND GST WALNUT SPRINGS 32.06N 97.75W
04/27/2009 E80 MPH BOSQUE TX TRAINED SPOTTER
ESTIMATED 80 MPH WIND GUST IN WALNUT SPRINGS. 6 INCH
TREE LIMBS BROKEN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:09 AM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Apr 27, 4:33 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 27 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | FWD | Bell, Milam | 50 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Apr 27, 5:16 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 59 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 55 min |
| Apr 27, 5:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 64 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 54 min |
| Apr 27, 6:30 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| Apr 27, 6:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 3 hr |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 75 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 27, 6:59 AM CDT | Tornado Warning | FWD | Lampasas | 46 min |
| Apr 27, 7:01 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:02 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:06 AM CDT | Flash Flood Warning | FWD | Dallas | 114 min |
| Apr 27, 7:43 AM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Apr 27, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Apr 27, 7:49 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 26 min |
| Apr 27, 7:57 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 78 min |
| Apr 27, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 33 min |
| Apr 27, 8:09 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 36 min |
| Apr 27, 8:21 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Apr 27, 8:38 AM CDT | Tornado Warning | FWD | Henderson, Navarro | 52 min |
| Apr 27, 8:50 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 55 min |
| Apr 27, 9:09 AM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| Apr 27, 9:10 AM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 50 min |
| Apr 27, 9:15 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 27, 9:30 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 60 min |
| Apr 27, 9:42 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 108 min |
| Apr 27, 9:47 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 39 min |
| Apr 27, 10:07 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone | 3 hr |
| Apr 27, 11:32 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, McLennan, Mills | 3 hr |
| Apr 27, 1:48 PM CDT | River Flood Warning | FWD | Coryell | 7 hr |
| Apr 27, 2:35 PM CDT | Areal Flood Warning | FWD | Lampasas | 90 min |
| Apr 27, 3:11 PM CDT | River Flood Warning | FWD | Lampasas | 17 hr |
| Apr 27, 6:45 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 14 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.